MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR33
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic bariatric surgery.Event description: during surgery, the endoscope did not pass smoothly through this trocar and felt somewhat stuck.The user previously reported a similar issue in case (b)(4) last year.Recently, they have frequently encountered the same issue with the ctr33 model, though no formal complaint was filed until now.Since the user cannot recall the exact dates of each occurrence, they are unable to provide a detailed list.For now, they will focus on returning the defective product as a reference for this issue.There is no impact to patient.The user was unable to resolve the issue and had to continue using the device despite the difficulty.The problem was only resolved after switching to another trocar.There is no other instruments to affect this event.Additional information provided by the distributor on 15nov2024 via email: the obturator was too loose within the cannula.Yes, there is resistance when moving the obturator in and out of the cannula.It's not possible to determine any damage from an external inspection.Intervention: the user was unable to resolve the issue and had to continue using the device despite the difficulty.The problem was only resolved after switching to another trocar.Patient status: there is no impact to patient.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed the complainant¿s experience of drag force.Based on the condition of the returned unit, it is likely that the reported event was caused by an improperly seated shield, an internal plastic component, which resulted in drag force as a larger surface area of the septum, an internal rubber component, was coming into contact with the scope.However, the exact root cause of the dislodged shield within the seal subassembly could not be confirmed.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: laparoscopic bariatric surgery.Event description: during surgery, the endoscope did not pass smoothly through this trocar and felt somewhat stuck.The user previously reported a similar issue in case cer (b)(4) last year.Recently, they have frequently encountered the same issue with the ctr33 model, though no formal complaint was filed until now.Since the user cannot recall the exact dates of each occurrence, they are unable to provide a detailed list.For now, they will focus on returning the defective product as a reference for this issue.There is no impact to patient.The user was unable to resolve the issue and had to continue using the device despite the difficulty.The problem was only resolved after switching to another trocar.There is no other instruments to effect this event.Additional information provided by the distributor on 15nov2024 via email: the obturator was too loose within the cannula.Yes, there is resistance when moving the obturator in and out of the cannula.It's not possible to determine any damage from an external inspection.Intervention: the user was unable to resolve the issue and had to continue using the device despite the difficulty.The problem was only resolved after switching to another trocar.Patient status: there is no impact to patient.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20793364
Report Number2027111-2024-00929
Device Sequence Number15406196
Product Code GCJ
UDI-Device Identifier00607915124236
UDI-Public(01)00607915124236
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTR33
Device Catalogue Number101219801
Device Lot Number1533228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown